Alert archive / Louisiana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 49, NWS Lake Charles, LA

May 6, 2006Acadia Parish, Evangeline Parish, Saint Landry Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at May 6, 2006, 10:55 AM CDT for Acadia Parish, Evangeline Parish, Saint Landry Parish, Louisiana. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2006, 10:55 AM CDT (15:55 UTC)
Expired
May 6, 2006, 12:00 PM CDT
In force
65 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

Counties Acadia Parish, LA, Evangeline Parish, LA, Saint Landry Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.9 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2006-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1961 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2006-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1961 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
518 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
1.1
Supercell composite
8.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 061555
SVRLCH
LAC001-039-097-061700-
/O.NEW.KLCH.SV.W.0049.060506T1555Z-060506T1700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1055 AM CDT SAT MAY 6 2006

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EVANGELINE PARISH IN CENTRAL LOUISIANA
  ST. LANDRY PARISH IN CENTRAL LOUISIANA
  ACADIA PARISH IN SOUTHWEST LOUISIANA

* UNTIL NOON CDT

* AT 1055 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  SOUTHWEST OF BASILE...AND MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
   BASILE AND IOTA BY 1100 AM CDT
   EUNICE AND RICHARD BY 1115 AM CDT
   MAMOU AND REDDELL BY 1120 AM CDT
   CHATAIGNIER AND CHURCH POINT BY 1125 AM CDT
   LAWTELL BY 1130 AM CDT
   VILLE PLATTE BY 1135 AM CDT

SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.

CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.

LAT...LON 3053 9261 3026 9261 3037 9217 3077 9217
      3066 9258 3059 9259 3057 9257

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 9:52 AM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, May 6, 9:52 AM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
952 AM CDT SAT MAY 6 2006

.UPDATE...
AN INTENSE SHORTWAVE IS PROPAGATING EAST ACROSS EAST TEXAS AND INTO
CENTRAL LOUISIANA, PASSING OVER THE ZONAL STATIONARY FRONT. A SOLID
LINE OF SHOWERS AND THUNDERSTORMS IS THE RESULT.

AT PRESENT, STORMS SEEMS TO BE WELL BEHAVED LITTLE OR NO HAIL AT
THIS TIME. HOWEVER, VERY HEAVY RAINFALL RATES, FROM 2 TO 3 INCHES
PER HOUR, HAS BEEN COMPUTED USING THE FFMP ALGORITHM.

ZONE PACKAGE IS ON TARGET AT THIS TIME.

&&

.PREV DISCUSSION... (ISSUED 701 AM CDT SAT MAY 6 2006)

UPDATE...MCS ADVANCING INTO AREA SHOWING A GENERAL WEAKENING
TREND. STRONG SURFACE CONVERGENCE ALONG COAST HOWEVER SHOULD HELP
MAINTAIN FEATURE AND HAVE INCREASED POPS OVER THE SOUTHERN ZONES
AND NEAR COASTAL WATERS ACCORDINGLY. UPDATED ZONES AND COASTAL
WATERS FORECAST ALREADY OUT.

MARCOTTE

PREV DISCUSSION... (ISSUED 339 AM CDT SAT MAY 6 2006)

DISCUSSION...MAIN CONCERN IN UPCOMING FORECAST IS LINEAR MCS
CURRENTLY ADVANCING EAST ACROSS EAST CENTRAL TEXAS ASSOCIATED WITH
YET ANOTHER SHORT WAVE TROUGH. TORNADO WATCH NOW IN PLACE UP TO
OUR TEXAS COUNTIES.

AS WOULD BE EXPECTED...WILL BE CARRYING HIGH END POPS ACROSS THE
FCST AREA TODAY AS SHORTWAVE WITH MCS MOVES ACROSS THE REGION.
SOME QUESTION WHETHER FEATURE WILL MAINTAIN INTENSITY AS IT MOVES
INTO LOUISIANA PER SPC DISCUSSION. NOTED GFS WAS PRETTY MUCH ON
TARGET WITH DEVELOPMENT OF THIS SYSTEM AND HENCE HAVE REASONABLE
CONFIDENCE IN MODEL. GFS SHOWING 30 TO 40 LLJ ADVANCING ACROSS
REGION FEEDING IN SOME VERY MOIST AND UNSTABLE AIR...AS WELL AS
SIGNIFICANT DIVERGENCE ALOFT. THUS WILL WORD FOR A SEVERE
THUNDERSTORM THREAT IN ZONES AS WELL AS THE POTENTIAL FOR HEAVY
RAINS.

RAIN CHANCES CONTINUE OVERNIGHT WITH ANOTHER IMPULSE MOVING
THROUGH...BUT HAVE LOWER POPS FOR SUNDAY AS DRIER AIR FILTERS IN
ALOFT WITH DEVELOPMENT OF MORE NORTHWESTERLY FLOW IN WAKE OF SHORT
WAVE. WILL MAINTAIN DAILY RAIN CHANCES THROUGH MID WEEK.

AVIATION...EXPECT DETERIORATING CONDITIONS THIS MORNING AS
WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY MOVES INTO THE REGION.
VFR WILL RAPIDLY BECOME MVFR WITH OCCASIONAL IFR.

MARINE...AN LIGHT TO MODERATE ONSHORE FLOW CAN BE EXPECTED
THROUGHOUT MUCH OF THE FORECAST. A GOOD CHANCE OF SHOWERS AND
THUNDERSTORMS WILL ACCOMPANY A STRONG UPPER LEVEL DISTURBANCE
MOVING ACROSS THE GULF WATERS TODAY.

.PREVAILING POINT TEMPS/POPS...
KLCH  82  70  88  69 /  60  30  30  20
KBPT  82  71  88  69 /  60  30  30  20
KAEX  77  65  84  64 /  80  50  30  20
KLFT  81  68  88  69 /  60  30  30  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
&&
Hazardous weather outlook, May 6, 4:10 AM CDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
410 AM CDT SAT MAY 6 2006

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-070915-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
410 AM CDT SAT MAY 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A STRONG UPPER LEVEL DISTURBANCE AND LINGERING SURFACE FRONT
ACROSS THE REGION WILL BRING THE POTENTIAL FOR SEVERE
THUNDERSTORMS TODAY. DAMAGING WINDS AND LARGE HAIL WILL BE
POSSIBLE...AS WELL AS LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED INTO
THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
IT MAY BECOME NECESSARY TO REQUEST THE ASSISTANCE OF STORM
SPOTTERS AND PUBLIC SAFETY OFFICIALS IN SEVERE WEATHER DETECTION
AND WARNING LATER TODAY.

In the hours before

Local storm report, May 6, 9:23 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
923 AM CDT SAT MAY 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 AM     MARINE TSTM WIND 1 S SEA RIM STATE PARK  29.67N 94.05W
05/06/2006  M39 MPH          GMZ450             TX   BUOY

            REPORTED BY BUOY SRST2

&&

SHAMBURGER
Special weather statement, May 6, 10:02 AM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1002 AM CDT SAT MAY 6 2006

LAZ041-042-051-061615-
CALCASIEU-JEFFERSON DAVIS-CAMERON-
INCLUDING THE CITIES OF...LAKE CHARLES...JENNINGS...CAMERON
1002 AM CDT SAT MAY 6 2006

...A LINE OF STRONG THUNDERSTORMS MOVING THROUGH CALCASIEU PARISH...

A STRONG LINE OF THUNDERSTORMS FROM SULPHUR...CARLYSS...GRAND
LAKE...AND CAMERON LOUISIANA SOUTH INTO THE COASTAL WATERS 60
MILES SOUTH OF SABINE PASS TEXAS WILL CONTINUE TO MOVE EAST AT 30
MPH. THIS LINE OF THUNDERSTORMS WILL AFFECT THE REMAINDER OF
CALCASIEU...CAMERON AND JEFF DAVIS PARISHES...AND ADJACENT COASTAL
WATERS FROM CAMERON TO PECAN ISLAND OUT 60 MILES. THESE THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...WIND GUSTS TO 40
MPH... SMALL HAIL...AND HEAVY RAINFALL WITH RATES BETWEEN 1 AND 2
INCHES PER HOUR.
Local storm report, May 6, 10:34 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1034 AM CDT SAT MAY 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     MARINE TSTM WIND 40 SSW SEA RIM STATE PA 29.13N 94.20W
05/06/2006  M80 MPH          GMZ470             TX   PUBLIC

            REPORTED BY PLATFORM IN HIGH ISLAND BLOCK 199 USING HAND
            HELD ANEMOMETER.

&&

MOGGED
Local storm report, May 6, 10:45 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1045 AM CDT SAT MAY 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     MARINE TSTM WIND 14 SE CAMERON           29.65N 93.13W
05/06/2006  E65 MPH          GMZ452             LA   PUBLIC

            REPORTED BY PLATFORM IN WEST CAMERON BLOCK 66.

&&

MOGGED

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 7:59 PM CDTSevere Thunderstorm WarningLCHCalcasieu61 min
May 6, 8:44 AM CDTSpecial Marine WarningLCH61 min
May 6, 9:45 AM CDTSpecial Marine WarningLCH60 min
May 6, 10:12 AM CDTSevere Thunderstorm WarningLCHCalcasieu33 min
May 6, 10:20 AM CDTSevere Thunderstorm WarningLCHJefferson Davis40 min
May 6, 10:43 AM CDTSpecial Marine WarningLCH62 min
May 6, 1:55 PM CDTSpecial Marine WarningLCH65 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.